Alert archive / Arkansas / Wind Advisories in 2009

Wind Advisory 16, NWS Memphis, TN

April 25, 2009Dunklin County, Missouri; 5 counties in Arkansas

NWS Memphis, TN issued this wind advisory at Apr 25, 2009, 1:08 PM CDT for Dunklin County, Missouri; 5 counties in Arkansas. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2009, 1:08 PM CDT (18:08 UTC)
Expired
Apr 25, 2009, 3:09 PM CDT
In force
2 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR, Dunklin County, MO

The radar

The Memphis radar (KNQA), 112 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2009-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 467 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2009-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
467 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMEG 251808
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
108 PM CDT SAT APR 25 2009

...GUSTY SOUTHWEST WINDS EXPECTED ACROSS PORTIONS OF THE MISSOURI
BOOTHEEL AND NORTHEAST ARKANSAS THIS AFTERNOON THROUGH EARLY
EVENING...

ARZ008-009-017-018-026-MOZ113-252300-
/O.NEW.KMEG.WI.Y.0016.090425T1808Z-090425T2300Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-DUNKLIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
KENNETT
108 PM CDT SAT APR 25 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

SOUTHWEST WINDS SUSTAINED BETWEEN 25 TO 30 MPH...WITH GUSTS TO 40
MPH ARE EXPECTED ACROSS PORTIONS OF NORTHEAST ARKANSAS AND THE
MISSOURI BOOTHEEL THROUGH 6 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
000 
WWUS74 KMEG 252009
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
309 PM CDT SAT APR 25 2009

ARZ008-009-017-018-026-MOZ113-252115-
/O.CAN.KMEG.WI.Y.0016.000000T0000Z-090425T2300Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-DUNKLIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
KENNETT
309 PM CDT SAT APR 25 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND
ADVISORY. 

SOUTHWEST WINDS HAVE WEAKENED BELOW ADVISORY LIMITS ACROSS
NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. THUS...THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 25, 12:14 PM CDT, 54 minutes earlier.

Area forecast discussion, Apr 25, 12:14 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1214 PM CDT SAT APR 25 2009

.UPDATE...

UPDATED AVIATION DISCUSSION FOR 18Z TAFS.

&&

.DISCUSSION...

/ISSUED 1038 AM CDT SAT APR 25 2009/

UPDATE...15Z SURFACE ANALYSIS INDICATED A COLD FRONT STRETCHING
FROM NORTHERN LOWER MICHIGAN BACK THROUGH THE CENTRAL/SOUTHERN
PLAINS. MEANWHILE...1027 MB RIDGE OF HIGH PRESSURE WAS CENTERED
ACROSS THE CAROLINAS...BRINGING DRY WEATHER TO THE SOUTHEAST
UNITED STATES. ACROSS THE LOWER MISSISSIPPI VALLEY...SCATTERED
SHOWERS AND THUNDERSTORMS WERE OCCURRING MAINLY OVER EAST
TEXAS...SOUTHERN ARKANSAS AND LOUISIANA AS SOUTHERLY WINDS ON THE
BACK SIDE OF HIGH PRESSURE CONTINUE TO BRING A PLUME OF LOW LEVEL
MOISTURE INTO THE REGION FROM THE GULF OF MEXICO. TEMPERATURES AS
OF 10 AM CDT ARE IN THE 70S UNDER MOSTLY SUNNY SKIES. MAIN
CHALLENGE IN FORECAST UPDATE IS CONVECTIVE CHANCES THIS
AFTERNOON...MAINLY ALONG THE MISSISSIPPI RIVER DELTA.

WATER VAPOR SATELLITE TRENDS ALONG WITH UPPER AIR WIND PROFILERS
INDICATE A MID LEVEL SHORTWAVE PRESENT WITHIN SOUTHWEST FLOW ALOFT
ACROSS SOUTHEAST TEXAS/WESTERN LOUISIANA THIS MORNING. LATEST
RUC...12Z NAM INDICATE THIS MID LEVEL SHORTWAVE WILL CONTINUE TO
ROTATE NORTH ALONG THE PERIPHERY OF THE UPPER LEVEL RIDGE INTO
ARKANSAS THIS AFTERNOON. A MODIFIED SOUNDING BASED ON A SURFACE
BASED PARCEL (84/59) RESULTS IN CAPE VALUES AROUND 1500 J/KG AND
LI/S AROUND -5 WHILE WINDS ALOFT REMAIN MAINLY WEAK. THIS
SUGGESTS PULSE TYPE CONVECTIVE ACTIVITY WILL BE THE DOMINANT
CONVECTIVE MODE FOR THE AFTERNOON DRIVEN BY DAYTIME HEATING AND
OVERALL ACTIVITY WILL BE PREDOMINANTLY ISOLATED COVERAGE.

WILL UPDATE TO EXPAND POPS THIS AFTERNOON EAST OF THE MISSISSIPPI RIVER
IN THE DELTA. OTHERWISE...REMAINDER OF FORECAST IS ON TRACK AT
THIS TIME.

UPDATED GRIDS WILL BE PUBLISHED SHORTLY.

CJC

&&

.PREV DISCUSSION...

/ISSUED 346 AM CDT SAT APR 25 2009/

CURRENTLY...HIGH PRESSURE AT THE SURFACE AND ALOFT IS STATIONARY
OVER THE SOUTHEAST U.S. THIS MORNING. SOUTHERLY FLOW ACROSS THE
MID SOUTH RESULTING IN ANOTHER MILD MORNING WITH TEMPS IN THE MID
AND UPPER 60S ACROSS THE AREA UNDER MOSTLY CLEAR SKIES.

TODAY THROUGH SUNDAY NIGHT...HIGH PRESSURE WILL REMAIN OVER THE
SOUTHEAST U.S. THROUGH THIS PERIOD WITH UNSEASONABLY WARM
TEMPERATURES AND MOSTLY RAIN FREE WEATHER CONTINUING. CONDITIONS
WILL ALSO BE BREEZY THIS WEEKEND...ESPECIALLY ALONG AND WEST OF
THE MISSISSIPPI RIVER. ONE FLY IN THE OINTMENT IS THE AREA OF
THUNDERSTORMS THAT HAVE DEVELOPED ACROSS PARTS OF SOUTHEAST TEXAS
OVERNIGHT. SHORT TERM MODELS BRING THIS DISTURBANCE NORTH INTO
ARKANSAS THIS AFTERNOON. AS A RESULT CANNOT RULE OUT THE
POSSIBILITY OF A SHOWER OR THUNDERSTORM OVER EASTERN ARKANSAS
LATER TODAY ALONG WITH SOME ADDITIONAL CLOUD COVE. OTHERWISE
EXPECT ANOTHER WARM DAY WITH TEMPS IN THE LOWER AND MID 80S. MILD
TEMPS WILL CONTINUE TONIGHT THROUGH SUNDAY NIGHT WITH LOW TEMPS
GENERALLY IN THE 60S AND HIGHS ON SUNDAY IN THE LOWER AND MID 80S.

MONDAY THROUGH REMAINDER OF WEEK...A COLD FRONT WILL BEGIN TO MOVE
INTO THE REGION MONDAY AFTERNOON BRINGING CHANCES FOR SHOWERS AND
THUNDERSTORMS ACROSS AREAS ALONG AND WEST OF THE MISSISSIPPI
RIVER. THIS FRONT WILL SAG SOUTH AND BECOME STATIONARY ACROSS THE
REGION TUESDAY AND WEDNESDAY. AFTER MID WEEK CONFIDENCE DECREASES
WITH THE GFS LIFTING THE FRONT BACK NORTH ON THURSDAY BEFORE
ANOTHER COLD FRONT APPROACHES LATE FRIDAY. THE ECMWF ON THE OTHER
HAND BASICALLY KEEP THE FRONT OVER THE REGION THROUGH THE END OF
THE WEEK. ATTM IT LOOKS LIKE THE BEST CHANCES FOR PRECIP WILL BE
TUESDAY AND WEDNESDAY WITH AT LEAST SLIGHT CHANCES CONTINUING
THROUGHOUT THE END OF THE WEEK. IT APPEARS THAT MOISTURE POOLING
ALONG THE FRONT COMBINED WITH SURFACE HEATING COULD PRODUCE ENOUGH
INSTABILITY FOR SOME STRONG TO PERHAPS SEVERE STORMS ACROSS PART OF
THE FORECAST SOMETIME DURING THE UPCOMING WEEK BUT IT IS TOO EARLY
TO PINPOINT THE THREAT.

SJM

&&

.AVIATION...

18Z TAFS

VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS AT ALL TAF SITES.

WILL MONITOR FOR POSSIBLE -SHRA/-TSRA AT KJBR 21-02Z AS A LOW
PRESSURE DISTURBANCE MOVES NORTHEAST ACROSS ARKANSAS. FOR
NOW...KEPT VCTS AND VFR CONDITIONS AT KJBR AS CONFIDENCE OF
SHRA/TSRA DIRECTLY AFFECTING THIS SITE REMAINS LOW. DELAYED THE
TIMING SLIGHTLY. OTHER SITES...INCLUDING KMEM...SHOULD NOT BE
AFFECTED BY SHRA/TSRA.

BREEZY SOUTH TO SOUTHWEST WINDS 12-20 KTS WITH GUSTS 20-30 KTS CAN
BE EXPECTED THROUGH 01Z WITH THE STRONGEST WINDS NEAR KJBR. THESE
WINDS WILL DIMINISH TO 6-12 KTS 01-14Z BEFORE INCREASING AGAIN.
SOUTH WINDS AT KMEM WILL REMAIN ABOVE 9 KTS FOR THE NEXT 24 HOURS.

MBS

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  84  65  85  65 /  20   0  10  10
MKL  85  62  85  62 /  10   0  10  10
JBR  82  62  83  63 /  20   0  10  10
TUP  85  61  85  61 /  10   0  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 25, 4:00 AM CDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
400 AM CDT SAT APR 25 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
400 AM CDT SAT APR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SJM

Nearby

Wind Advisories in Arkansas, 2009Wind Advisories in Missouri, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.